# SDR CA971020016

- Difficulty date: September 26, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW118
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Condition: Fractured
- Location: Lp Turbine
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: E

## Discrepancy

(CAN) THE ENGINE WAS SHUTDOWN IN FLT AFTER LOSS OF OIL PRESSURE: POST FLT- PT WAS STIFF TO TURN, SO- ENGINE WAS SENT FOR INSP & OVERHAUL. DISASSY REVEALED 2 LP TURBINE BLADES WITH 50 PERCENT OF- AIRFOIL MISSING; OVERTEMP DAMAGE TO ALL 4 STAGES OF TURBINE BLADES; A FAILED NR6 BEARING; A FRACTURED NR6 & NR 7 BEARING VENT TUBE; NR 6 &NR 7 BEARING HOUSING SEPARATED & SPLIT IN-HALF;- PRESSURE RELIEF VALVE STUCK OPEN. IT IS- OPINION OF- SUBMITTER THAT- INIT FAILURE OF 2 (2) LP TURBINE BLADE AIRFOILS WAS- CAUSE OF- DAMAGE & SHUTDOWN. IT APPEARS THAT THIS FAILURE OCCURRED SOMETIME PRIOR TO- IFSD &- RESULTING OUT OF BALANCE & VIBRATION WAS- CAUSE OF SECONDARY DAMAGE & LOSS OF OIL PRESSURE:
